Back to all discussions

Maxalt and extreme mood swing?

Can Maxalt cause an extreme mood swing or is this the migraine itself? I had a severe depressive episode but there was also environmental stressors.

  1. Hi jnt1982,

    Thank you for reaching out to us. Let me see what information I can share with you that may help.

    Mood swings and depression can both be migraine attack symptoms. Depression and changes in mood can occur while taking Maxalt, but are rare. Having said that, if you feel there is a connection, and there certainly could be, I suggest having a conversation with your doctor about this. There are six other triptans and delivery systems to try that may not have the same impact.

    I use sumatriptan nasal spray, because I'm unable to take the pill form of triptans due to unwanted side effects. This has made a big difference.

    Let me know how you make out,
    Nancy

    1. I just wanted to update that it was definitely the Maxalt. It’s now out of my
      System and I feel back to my
      Old self but I still have the migraine. I don’t know if it effected me that way because I used to be in antidepressants and a mood stabilizer but now I’m not on them. But it’s scary and I’m calling my neurologist Monday because it’s the weekend right now. Hopefully we can just get something different for it.

  2. Good to hear, jnt1982.

    Thank you for the update!

    Nancy

    or create an account to reply.